Alert archive / Ohio / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 48, NWS Northern Indiana

May 26, 2007Fulton County, Henry County, Ohio

NWS Northern Indiana issued this severe thunderstorm warning at May 26, 2007, 6:19 PM EDT for Fulton County, Henry County, Ohio. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2007, 6:19 PM EDT (22:19 UTC)
Expired
May 26, 2007, 7:00 PM EDT
In force
41 min
Issued by
NWS Northern Indiana
Area
Counties, with a storm outline in the text

Counties Fulton County, OH, Henry County, OH

The radar

The Northern Indiana radar (KIWX), 135 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 10.3 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2007-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2007-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
933 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
257 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIWX 262219
SVRIWX
OHC051-069-262300-
/O.NEW.KIWX.SV.W.0048.070526T2219Z-070526T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
619 PM EDT SAT MAY 26 2007

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN FULTON COUNTY IN NORTHWEST OHIO
  NORTHERN HENRY COUNTY IN NORTHWEST OHIO

* UNTIL 700 PM EDT

* AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS SEVERE STORM WAS LOCATED NEAR NAPOLEON...OR ABOUT
  OVER NAPOLEON...AND MOVING EAST AT 35 MPH.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  GRELTON AND MALINTA...
  TEXAS...LIBERTY CENTER AND MCCLURE...
  COLTON...
  BRAILEY AND SWANTON...

MOVE INDOORS NOW

LAT...LON 4147 8427 4132 8422 4129 8388 4160 8387
      4158 8402

$$
1 follow-up statement
000 
WWUS53 KIWX 262233
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
631 PM EDT SAT MAY 26 2007

OHC051-069-262300-
/O.CON.KIWX.SV.W.0048.000000T0000Z-070526T2300Z/
HENRY OH-FULTON OH-
631 PM EDT SAT MAY 26 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTHEASTERN FULTON AND NORTHERN HENRY COUNTIES IN NORTHWEST
OHIO...

AT 628 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL 
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS 
LOCATED JUST EAST OF NAPOLEON...AND MOVING NORTHEAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
TEXAS...COLTON...BRAILEY AND SWANTON.

SEEK SHELTER NOW IF YOU ARE IN THE PATH OF THIS STORM.

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4148 8422 4134 8417 4129 8388 4160 8387
      4158 8402

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:25 PM EDT, 2 hours 54 minutes earlier.

Area forecast discussion, May 26, 3:25 PM EDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
325 PM EDT SAT MAY 26 2007

.SHORT TERM...
TONIGHT THROUGH SUNDAY AFTERNOON

VERY DIFFICULT FORECAST IS UNFOLDING IN THE SHORT TERM...AS
NUMEROUS QUESTIONS EXIST WITH PRECIP CHANCES AND HIGH TEMPERATURES.

CURRENT ANALYSIS REVEALS MID LEVEL IMPULSE TRAVERSING NORTHERN
SECTIONS OF IL. PROFILER NETWORK REVEALS 50 KNOT H6 SPEED MAX WITH
REMNANT SOUTHERN PLAINS VORT MAX PUSHING THROUGH THE REGION.
BROAD LIFT AHEAD OF THIS IMPULSE COUPLED WITH SFC CONVERGENCE IN
THE VICINITY OF A SURFACE WARM FRONT...HAS ALLOWED A WIDESPREAD
AREA OF SHOWERS AND THUNDERSTORMS TO DEVELOP FROM WEST CENTRAL IL
INTO NORTHERN IL. OTHER...ISOLATED THUNDERSTORMS WERE LOCATED IN
NORTHERN IN...PRIMARILY IN RESPONSE TO WEAK CAPPING AND DAYTIME
HEATING. MAIN PRECIP AREA IN ILLINOIS IS EXPECTED TO PUSH INTO THE
CWA EVENING...WITH BEST CHANCES OF PRECIP TO REMAIN IN WESTERN AND
NORTHERN PORTIONS OF THE CWA. CONVECTION SHOULD BECOME ELEVATED
TONIGHT WITH BL DECOUPLING. WRF INDICATES DEVELOPMENT OF 30 TO 40
KNOT H85 JET BY 03Z. THIS ALONG WITH ELEVATED INSTABILITY SHOULD
ALLOW PRECIP THREAT TO LINGER THROUGH THE NIGHT WITH SLOW MOVEMENT
OF MID LEVEL DISTURBANCE. NOT THINKING SEVERE DUE TO MARGINAL
INSTABILITY AND WEAK UPPER LEVEL SUPPORT. AGAIN BEST PRECIP
CHANCES WILL BE NEAR BAROCLINIC ZONE IN SOUTHERN MI/FAR NORTHERN
IN. DURATION OF PRECIP IS TRICKY WITH LEAD DISTURBANCE EXITING BY
07Z...PRECIP MAY END ACROSS MOST OF THE CWA. HOWEVER...NUMEROUS
EMBEDDED WAVES IN SOUTHWEST MID LEVEL FLOW COUPLED WITH BAROCLINIC
ZONE IN PLACE SHOULD ALLOW PRECIP CHANCES TO CONTINUE INTO
TOMORROW MORNING.

NORTHERN PLAINS TROUGH WILL PUSH EAST ON SUNDAY AND HELP PUSH A
COLD FRONT THROUGH THE REGION TOMORROW AFTERNOON. FRONTAL TIMING
AT THIS POINT LOOKS TO FAVOR SOUTHEASTERN ZONES FOR BEST PRECIP
CHANCES. HAVE TRENDED LIKELY POPS TO THE SOUTHEAST AND LOWERED
PRECIP CHANCES IN THE NORTHWEST. HOWEVER...WITH SLOW MOVEMENT OF
FRONTAL SYSTEM...PRECIP CHANCES MAY LINGER IN THE NORTHWEST INTO
THE AFTERNOON. COVERAGE AND OPACITY OF CLOUDS COULD ALSO HAVE A
LARGE IMPACT ON HIGHS TOMORROW. THIS WILL ESPECIALLY BE TRUE FOR
SOUTHEASTERN ZONES. IF CLOUD COVER IS LESS THAN EXPECTED...HIGHS
COULD POSSIBLY REACH THE LOWER 80S THERE. MOS AND MODELS ALL
DIFFER ON THIS SOLUTION. HAVE BASICALLY TRENDED IN THE MIDDLE FOR
NOW.

&&

.LONG TERM...
RATHER DRAMATIC PATTN SHIFT IN SIGHT THIS PD AS STUBBORN UPR LVL
RIDGE ACRS THE SERN US SHIFT EWD TWD ITS CLIMATOLOGICALLY FAVORED
POSITION NR BERMUDA WHILE DEEP TROUGHING DVLPS ACRS THE ERN US AND
RIDGING BLDS ACRS THE WRN US. THIS TRANSITION SHLD OFFER MUCH MORE
IN THE WAY OF MUCH NEEDED SIGNIFICANT PRECIPITATION BY MID WEEK
AND AGAIN TWD LATE NEXT WEEKEND.

IN THE INTERIM...RATHER FLAT PROGRESSIVE UPR FLW IN PLACE INITIALLY
WILL AMPLIFY IN RESPONSE TO DEEP UPSTREAM DISTURBANCE OVR THE GULF OF
AK HEADED INLAND AND AMPLIFYING W/TIME ACRS SRN CANADA/NRN PLAINS AND
THEN INTO THE GREAT LAKES MID WEEK. DOWNSTREAM HGT AMPLIFICATION AND
BLDG THERMAL RIDGE WILL AGAIN PROMOTE VRY WARM TEMPS W/LOW-MID 80S
ANTICIPATED TUE/WED BFR ATTENDANT CDFNT NEARS W/INCREASING GOMEX
INFLUX AND ASSOCD PRECIP THREAT WED-THU NIGHT AND COOLDOWN THU/FRI
W/UPR LOW OVERHEAD. SECONDARY SYS THEN ADVERTISED TO RELOAD ERN
TROUGH JUST OUTSIDE THIS PD LT NEXT WEEKEND.

&&

.AVIATION...
FRONTAL ZONE ACROSS THE REGION WILL CONTINUE TO BE THE FOCUS FOR
SCATTERED SHOWERS AND THUNDERSTORMS. BEST CHANCES OF PRECIP WILL
RESIDE IN NORTHWESTERN PORTIONS OF FORECAST AREA WHERE SFC FRONT IS
LOCATED. HOWEVER...ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE
FROM GUS TO FWA AND EAST WHERE HIGHER INSTABILITY WILL BUILD THIS
AFTERNOON. SECONDARY IMPULSE WILL DEVELOP TONIGHT ALONG FRONTAL ZONE
AND ALLOW ANOTHER PERIOD OF PRECIP TONIGHT...AGAIN MAINLY IN
NORTHERN PORTIONS OF FORECAST AREA. HAVE INCLUDED VCSH FOR THIS
THREAT AT SBN.

AN AREA OF MVFR CIGS WAS LOCATED IN NORTHWEST INDIANA. SBN HAS
BEEN ON THE EDGE OF THIS AREA MOST OF THE MORNING. EXPECTING THIS
ZONE OF MVFR CIGS TO PUSH NORTH AS WARM FRONT MOVES ACROSS THE
REGION. OTHER MVFR CIGS WERE LOCATED IN EASTERN PORTIONS OF THE
CWA ALONG AND AHEAD OF WARM FRONT.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM/AVIATION...CHAMBERLAIN
LONG TERM....HOLSTEN
Hazardous weather outlook, May 26, 7:04 AM EDT, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
704 AM EDT SAT MAY 26 2007

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-271115-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
704 AM EDT SAT MAY 26 2007 /604 AM CDT SAT MAY 26 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY TODAY AND THERE IS A CHANCE OF
STORMS TONIGHT. WHILE NONE OF THESE STORMS ARE EXPECTED TO BECOME
SEVERE...SMALL HAIL AND WIND GUSTS TO 40 MPH ARE POSSIBLE WITH
STORMS THIS AFTERNOON...ESPECIALLY ALONG AND SOUTH OF ROUTE 6.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE LIKELY SUNDAY. THERE IS A SLIGHT CHANCE FOR
SEVERE STORMS ON SUNDAY WITH DAMAGING WINDS THE PRIMARY
THREAT...ESPECIALLY EAST OF A LOGANSPORT TO WARSAW TO COLDWATER
LINE.

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT THROUGH THURSDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-061-271115-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE-
704 AM EDT SAT MAY 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY TODAY AND THERE IS A CHANCE OF STORMS
TONIGHT. WHILE NONE OF THESE STORMS ARE EXPECTED TO BECOME
SEVERE...SMALL HAIL AND WIND GUSTS TO 40 MPH ARE POSSIBLE WITH
STORMS THIS AFTERNOON...ALONG WITH LOCALLY HIGHER WAVES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE LIKELY SUNDAY. LOCALLY HIGHER WIND GUSTS AND WAVES
ARE POSSIBLE...ESPECIALLY SUNDAY MORNING.

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT THROUGH THURSDAY
NIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 6:51 PM EDTTornado WarningIWXHenry22 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.